U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

how risky is it to take the pill when the patient has severe migranes?

1 doctor answer1 doctor weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Not dangerous: It is not dangerous.Some women do experience migraine headaches when on the pills while other have effect for the better with improvement in their migraine and still other have no change. Those who have migraine while taking the pill consult your doctor and he/she may change to 21 pills pack with no placebo pills or change to pills like seasonique or a low dose estrogen pill or progestrin only pi.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 22-year-old member asked:

How can I stop migranes?

2 doctor answers6 doctors weighed in
Dr. Julian Bragg
Neurology 17 years experience
Abort and Prevent: The ideal solution would be to avoid any reliable triggers (common ones include foods containing the Amino Acid tyramine, red wine, sleep deprivation, and stress). Barring that, there is a wide range of medications that can help stop individual headaches, ranging from nsaids to triptan medications (e.g. Imitrex). If your headache is frequent, you may benefit from daily prophylactic treatment.
Dr. Reid Blackwelder
Family Medicine 37 years experience
Dr Bragg is exactly right as many treatment options exist beginning with the lifestyle and behavioral ones she mentioned. Another consideration can be seeing an osteopathic physician (DO) who may be able to do some gentle manipulation techiniques to help with headaches
Jan 27, 2012
A 25-year-old member asked:

What is the treatment for migrane?

2 doctor answers4 doctors weighed in
Dr. Djamchid Lotfi
Neurology 58 years experience
Long list?!: Confirm diagnosis, keep a headache diary, avoid trigger factors, take medications to prevent and one of the tryptans for the treatment of acute attacks if ordinary pain pills don't work, if frequent must see a neurologist.
A 39-year-old member asked:

I feel megrain what can I take?

1 doctor answer1 doctor weighed in
Dr. Colin Kerr
Family Medicine 44 years experience
Migraine: If you're not going to see a doctor, the best over-the-counter medication you can take is Ibuprofen (4 of the 200 mg tablets). An alternative is excedrin-migraine. If you see a doctor, there are several more effective medications you can try, including imitrex, topamax, (topiramate) and an anti-nausea medication.
A 37-year-old member asked:

Can migranes be a sign of something more dangerous?

1 doctor answer3 doctors weighed in
Dr. Sarkis Banipalsin
Specializes in Family Medicine
Maybe: Maybe, especially when there are some characteristic changes.
A 48-year-old member asked:

What can happen if you took 4 migrane pills at once?

1 doctor answer2 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
Caffeine toxicity: The most common migraine medication is excedrine migraine. This contains 250mg aspirin, 250mg tylenol (acetaminophen) and 65mg caffeine. Taking four of these give you just enough Aspirin and tylenol (acetaminophen) for relief but far too much caffeine. Better to use Aspirin alone followed by tylenol (acetaminophen) with a coffee drink as tolerated. Other migraine pills may be quite toxic if taken four at once.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jul 11, 2013

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.